Alert archive / Pennsylvania / Areal Flood Advisories in 2008
Areal Flood Advisory 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Jul 6, 2008, 4:25 PM EDT for Camden County, Mercer County, New Jersey; Bucks County, Montgomery County, Philadelphia County, Pennsylvania. It was in force for 72 min.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2008, 4:25 PM EDT (20:25 UTC)
- Expired
- Jul 6, 2008, 5:37 PM EDT
- In force
- 72 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Camden County, NJ, Mercer County, NJ, Bucks County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 58 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jul 6, 3:46 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 6, 3:46 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 346 PM EDT SUN JUL 6 2008 .SYNOPSIS... A FRONTAL BOUNDARY WILL PERSIST IN OUR AREA TONIGHT, THEN WEAKEN DURING MONDAY AS IT MAY LIFT SLOWLY NORTHWARD. AS THIS OCCURS, HIGH PRESSURE IN THE WESTERN ATLANTIC WILL BUILD TOWARD OUR AREA MONDAY INTO TUESDAY. A COLD FRONT IS FORECAST TO ARRIVE ON WEDNESDAY AND POSSIBLY STALL TO OUR SOUTH AS HIGH PRESSURE ARRIVES FROM THE NORTHWEST THURSDAY AND FRIDAY. THE AFOREMENTIONED FRONT MAY THEN TEND TO LIFT BACK NORTHWARD SATURDAY INTO SUNDAY AS A WARM FRONT. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A SURFACE MAP ANALYSIS THIS AFTERNOON PLACES A STATIONARY FRONT ACROSS FAR SOUTHERN NEW JERSEY, BACK ACROSS DELAWARE AND MARYLAND, THEN DOWN THROUGH VIRGINIA AND INTO THE TENNESSEE VALLEY. A MESOLOW DEVELOPED ACROSS THE DELMARVA IN CONJUNCTION WITH THE DEEPENING PORTION OF THE UPPER-LEVEL TROUGH. WATER VAPOR IMAGERY SHOWS THE UPPER-LEVEL LOW BECOMING BETTER ORGANIZED OVER THE OHIO VALLEY, WITH A DEEP PLUME OF TROPICAL MOISTURE SURGING NORTHWARD ON ITS EASTERN SIDE. THE MESOLOW AND ENHANCED LOW-LEVEL CONVERGENCE HAS BEEN THE FOCUS FOR SOME HEAVY SHOWERS AND THUNDERSTORMS IN EASTERN MARYLAND AND DELAWARE THIS AFTERNOON. INSTABILITY AROUND THE REGION ON AVERAGE IS BETWEEN 1000 TO 2000 J/KG. AN EASTERLY FLOW AND CLOUD COVER EARLIER LIMITED THE INSTABILITY NORTH AND EAST OF PHILADELPHIA, HOWEVER MORE INSTABILITY HAS DEVELOPED OVER THE PAST FEW HOURS. THE FORECAST SOUNDINGS CONTINUE TO ADVERTISE A THIN CAPE PROFILE AS THE ATMOSPHERIC COLUMN REMAINS RATHER MOIST. THE INSTABILITY IS FORECAST TO LINGER FOR AWHILE TONIGHT BUT BECOMES LESS THAN ABOUT 200 J/KG ON AVERAGE. THE BULK OF THE CONVECTION THAT OCCURS INTO THIS EVENING IS DIURNALLY INDUCED, THEREFORE WE ARE EXPECTING MUCH OF IT TO WEAKEN THROUGH THIS EVENING. WE WILL NEED TO WATCH YET ANOTHER SHORT WAVE MOVING NORTHEASTWARD ON THE EAST SIDE OF THE UPPER-LEVEL TROUGH. THE GFS YESTERDAY WAS RIGHT ABOUT THIS ONLY TO FAR NORTH WITH IT. NOW THE NAM HAS THE SHORT WAVE BETTER DEPICTED. THIS MAY POP ISOLATED TO SCATTERED SHOWERS OR A THUNDERSTORM OVERNIGHT, ESPECIALLY ACROSS OUR SOUTHERN/SOUTHEAST ZONES. AS A RESULT, WE WILL KEEP A MENTION IN THE FORECAST WITH THE HIGHEST POPS THROUGH EARLY THIS EVENING. THE LOW CLOUDS AND FOG PLAYED OUT VERY WELL LATE LAST NIGHT AND THIS MORNING, AS THE ETA MOS DEPICTED. TONIGHT WE ARE EXPECTING THE LOW CLOUDS TO REDEVELOP GIVEN A VERY SIMILAR AIRMASS EVEN THOUGH THE LOW-LEVEL WINDS ARE SHIFTING TO A MORE SOUTHERLY DIRECTION. LOW TEMPERATURES ARE EXPECTED TO BE SIMILAR TO WHAT WE SAW THIS MORNING. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... THE RELENTLESS UPPER-LEVEL TROUGH REMAINS TO OUR WEST ON MONDAY. AS WE START WITH A GOOD AMOUNT OF CLOUDS AND SOME FOG ACROSS THE BULK OF THE CWA, WE SHOULD TRANSITION TO AT LEAST SOME HAZY SUNSHINE IN THE AFTERNOON. THE PERSISTENT SURFACE BOUNDARY THAT HAS BEEN STALLED IN THE VICINITY SHOULD EITHER SLIDE NORTHWARD OR DISSIPATE ON MONDAY AS THE LOW-LEVEL FLOW BECOMES MORE SOUTHERLY. THE MODEL GUIDANCE IS HINTING AT AT LEAST SCATTERED CONVECTION POPPING ON MONDAY, HOWEVER THE AREAL COVERAGE MAY ONCE AGAIN BE OVERDONE. WHILE THERE WILL BE INSTABILITY, IT APPEARS TO NOT BE ENOUGH TO PROMOTE VERY STRONG UPDRAFTS AS THE CAPE PROFILE IS YET AGAIN VERY THIN. WE MAY HAVE ISOLATED PULSE STORMS AS THE CORES BUILD AND THEN COLLAPSE /I.E. WHAT WE SAW TODAY/. THE CONTINUED WEAK FLOW THROUGH THE ATMOSPHERIC COLUMN WILL PROMOTE SLOW PROPAGATING STORMS WITH ANY COLLAPSES/DOWNPOURS TOSSING OUT OUTFLOW BOUNDARIES. OTHER THAN OUTFLOW BOUNDARIES, THERE IS A LACK OF LOW-LEVEL CONVERGENCE TO GET ORGANIZED CONVECTION GOING. GIVEN THE PATTERN THOUGH, WE WILL NEED TO KEEP AT LEAST CHC POPS IN FOR SCATTERED CONVECTION INTO MONDAY EVENING WITH THE BEST CHC OF CONVECTION BEING FROM ABOUT MIDDAY INTO THE EARLY EVENING. WE MAY SEE SOME FOG FORM AGAIN MONDAY NIGHT HOWEVER THE LOW CLOUDS ARE NOT EXPECTED TO BE NEARLY AS WIDESPREAD AS THE BOUNDARY LAYER FLOW IS MORE SOUTHWEST. THE ENTIRE UPPER-LEVEL TROUGH THEN FINALLY WEAKENS MONDAY NIGHT AND TUESDAY. EVEN SO, THE PRESENCE OF THE UPPER TROUGH OVERHEAD AND BUILDING HEAT TUESDAY, WE CANNOT RULE OUT SOME CONVECTION POPPING UP DURING THE AFTERNOON HOURS. AGAIN, A RATHER THIN CAPE PROFILE INDICATED, HOWEVER FORECAST SOUNDINGS SHOW A DEVELOPMENT OF SOME DRIER AIR WITHIN THE BOUNDARY LAYER /INVERTED-V TYPE SIGNATURE/ WHICH COULD LEAD TO SOME GUSTY WINDS WITH THE STRONGER CONVECTION. ANY ACTIVITY THAT POPS UP SHOULD DIMINISH FAIRLY QUICKLY IN THE EVENING WITH THE LOSS OF DAYTIME HEATING. AS FOR TEMPERATURES, WE UTILIZED A BLENDED APPROACH FOR MONDAYS HIGHS AS THERE IS A SIGNIFICANT DIFFERENCE BETWEEN THE ETA MOS AND GFS/NGM MOS. THE FLOW IS EXPECTED TO BE MORE SOUTHERLY, THEREFORE MOST PLACES SHOULD BE ABLE TO GET INTO THE 80S. THE ETA MOS KEEPS THE LOWER CLOUDS AROUND LONGER, WHICH HAS BEEN THE CASE FOR AT LEAST A PART OF THE CWA TODAY. THEREFORE WE WENT WITH A BLEND TO LEAN A LITTLE TOWARD THE COOLER MOS. WE CONTINUED WITH THE WARMER MOS ON TUESDAY AS WE ARE ON THE WESTERN SIDE OF THE WESTERN ATLANTIC RIDGE. THE AMOUNT OF CUMULUS THAT POPS THOUGH WOULD HAVE AN IMPACT ON HOW HIGH TEMPERATURES GO. FORECAST HEAT INDICES TOP OUT AROUND 95 DEGREES TUESDAY AFTERNOON IN THE URBANIZED AREAS, AND WE WILL CONTINUE TO MENTION THIS IN THE HAZARDOUS WEATHER OUTLOOK. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AN EXPANSIVE UPPER-LEVEL RIDGE THAT BUILT TOWARD THE MID ATLANTIC DURING THE SHORT TERM WILL GET KNOCKED DOWN SOME WEDNESDAY AS AN UPPER-LEVEL TROUGH MOVES ACROSS THE GREAT LAKES REGION. HOT AND HUMID CONDITIONS WILL PERSIST THOUGH WEDNESDAY AHEAD OF AN ADVANCING SURFACE COLD FRONT. THE OVERALL MODEL GUIDANCE CONTINUES TO BE IN DECENT AGREEMENT WITH THE LARGER FEATURES, WHICH MAINLY INVOLVES A SLIGHTLY AMPLIFYING UPPER-LEVEL TROUGH MOVING ACROSS THE MIDWEST TO NEW ENGLAND WEDNESDAY THROUGH THURSDAY. THIS WILL ULTIMATELY DRIVE A COLD FRONT ACROSS OUR AREA WEDNESDAY NIGHT. SOME EARLIER GUIDANCE WAS SUGGESTING THAT THE COLD FRONT ITSELF MAY MOVE A LITTLE SLOWER, HOWEVER SOME NEWER GUIDANCE IS BACK ON TRACK WITH THE FRONTAL BOUNDARY ARRIVING INTO OUR CWA LATE WEDNESDAY AFTERNOON. THE GFS AND UKMET PORTRAY A PROGRESSIVE FLOW ALONG THE CANADIAN BORDER. HPC NOTED THAT THE ECMWF/GFS ENSEMBLE MEANS, THE 00Z ECMWF AND THE GEM GLOBAL ALL ESTABLISH A MEAN TROUGH OVER THE PACIFIC NORTHWEST DURING THE SECOND HALF OF THE PERIOD. THE GEM GLOBAL LOOKS OVERDONE WITH THE AMPLITUDE OF ITS TROUGH OVER THE NORTHWEST BY THE START OF SATURDAY. HPC UTILIZED A BLEND OF THE ECMWF AND ECMWF ENSEMBLE MEAN THROUGH AT LEAST FRIDAY, THEN SHIFTED TO THE MOST RECENT ECMWF ENSEMBLE MEAN THEREAFTER TO ADDRESS THE UNCERTAINTY AT THAT TIME RANGE. BASED ON THE ABOVE, A COLD FRONT WILL GRADUALLY MOVE INTO THE AREA ON WEDNESDAY. GIVEN THE SYNOPTIC PATTERN, THERE SHOULD BE A DEVELOPING LEE SIDE TROUGH IN THE MID ATLANTIC REGION. THIS LEE SIDE TROUGH MAY ACTUALLY BE THE MAIN FOCUS FOR CONVECTIVE DEVELOPMENT AS THE COLD FRONT ITSELF MAY HOLD BACK TO OUR WEST A BIT LONGER. THE MID AND UPPER LEVEL JETS ARE FORECAST TO REMAIN NORTH AND WEST OF OUR AREA WEDNESDAY, HOWEVER SOME STRONGER UPPER- LEVEL WINDS ARE FORECAST TO NEAR IN THE EVENING. THE ADVERTISED PATTERN COULD BE CHARACTERISTIC OF SOME CONVECTIVE COMPLEXES THAT DEVELOP IN THE GREAT LAKES REGION AND SLIDE EASTWARD, GIVEN THE MUCH STRONGER FLOW THERE. THERE STILL REMAINS UNCERTAINTIES WITH THE INITIATION POINTS THOUGH ALONG WITH THE PLACEMENT OF INDIVIDUAL SHORT WAVES. IF SOME CONVECTIVE COMPLEXES DO FORM ACROSS THE GREAT LAKES, THEN CLOUD DEBRIS COULD SPILL DOWNSTREAM. STILL, THE EXPECTATION OF A LEE SIDE TROUGH WITH A VERY WARM AND HUMID AIRMASS IN PLACE SHOULD ALLOW FOR SOME CONVECTION TO POP, SOME OF WHICH COULD BE STRONG TO SEVERE. WE WILL CONTINUE WITH CHC POPS SPREADING FROM WEST TO EAST WEDNESDAY INTO WEDNESDAY NIGHT. THE AFOREMENTIONED COLD FRONT SHOULD CLEAR OUR ENTIRE AREA LATE WEDNESDAY NIGHT AND PERHAPS STALL TO OUR SOUTH DURING THURSDAY. A SURFACE HIGH IS FORECAST TO BUILD TOWARD OUR AREA THURSDAY AFTERNOON WHICH MAY THEN PUSH THE LOW-LEVEL BOUNDARY A BIT MORE SOUTHWARD. HIGH PRESSURE THEN SLIDES OVER THE AREA ON FRIDAY, BEFORE GRADUALLY TRACKING TO OUR EAST SATURDAY. THE LEFTOVERS OF THE FRONTAL BOUNDARY SHOULD LIFT NORTHWARD AS A WARM FRONT DURING SATURDAY, WITH A WARM SOUTHWESTERLY FLOW BECOMING MORE ESTABLISHED SUNDAY. THAT IS ALL FOR NOW. THANKS TO THE SURROUNDING OFFICES FOR THE COLLABORATION TODAY. HAVE A GOOD ONE && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THE EASTERLY FLOW THAT THE NAM CORRECTLY FORECAST HAS CREATED SOME CONVECTIVE INHIBITION /CIN/ AROUND THE AREA, WITH THE GREATEST AXIS RUNNING FROM ALONG I195 INTO THE PHL AREA AND THEN UP INTO THE NWRN TAF SITES AT 17Z. THAT CIN WAS WEAKEST AT THE MIV, ACY AND ILG SITES. THE NAM PROGS CIN TO WEAKEN WITH TIME DURING THE COURSE OF THE AFTERNOON, AND OUR TIMING OF INCLUSION OF CB OR VCTS AND OUR CHOICE OF WHERE TO INCLUDE TEMPO GROUPS FOR TSTMS DEPENDED TO A FAIR EXTENT ON THIS FORECAST. AFTER AROUND 01Z, WE AGAIN LEAN TOWARD CLIMATOLOGY AND BEGIN TO SHUT DOWN THE CONVECTION. CAPES DROP BELOW 250 J/KG BEYOND THAT TIME PER THE NAM BUFKIT. THERE IS, AGAIN, AN IMPULSE THAT THE NAM KICKS OUT OF THE MID LEVEL LOW TO OUR WEST AND RUNS TOWARD OUR SOUTHERN LOCALES BY AROUND 12Z MON, BUT WHAT WERE FORECASTING OVERNIGHT IS FOR STRATUS AND FOG TO REDEVELOP. THE NAM SFC WINDS WERE BECOMING OR ARE FORECAST TO BECOME MORE SOUTHERLY WITH TIME TONIGHT, BUT THEY STILL MAINTAIN A SUFFICIENT, ALBEIT WEAK, ONSHORE COMPONENT TO SUPPORT THIS. SO DOES THE INITIAL PROXIMITY OF OUR WEAK SURFACE BOUNDARY. OUTLOOK... WE ARE FORECASTING THE FRONTAL ZONE TO WEAKEN AND LIFT NORTH BY TOMORROW AS A LARGE BERMUDA HIGH PRESSURE SYSTEM TAKES OVER THE CIRCULATION. THIS WILL BRING AN INCREASINGLY WARM AND HUMID FLOW TO OUR AREA AND CONTINUE THE THREAT OF SHOWERS AND THUNDERSTORMS THROUGH MIDWEEK. A COLD FRONT APPROACHING FROM THE NORTHWEST MAY WORK ITS WAY INTO THE FORECAST AREA WEDNESDAY NIGHT. && .MARINE... THE FRONT OVER OUR WATERS IS FORECAST TO WEAKEN GRADUALLY AND LIFT NORTH BY TOMORROW AS A BERMUDA HIGH TO THE SOUTHEAST AND ASSOCIATED MID LEVEL RIDGE GRADUALLY BUILD. THE NAM IS GIVING UP THE EASTERLY COMPONENT TO THE WINDS BY TOMORROW. WE THEREFORE ARE CARRYING SOUTH WINDS OR SOUTHEAST WINDS BECOMING SOUTH FOR TONIGHT, THEN FORECASTING A SOUTHERLY FLOW TO BE DOMINANT OVER ALL THE WATERS INTO THE MID-WEEK PERIOD. EVENTUALLY, WHAT IS LEFT OF THE MID LEVEL LOW TO THE WEST AND AN ASSOCIATED COLD FRONT SHOULD MOVE ACROSS OUR AREA AND CAUSE WINDS TO SHIFT TO THE WEST. THIS PROBABLY WILL HAPPEN AROUND WEDNESDAY NIGHT. WINDS THROUGH THE FORECAST ARE PROGGED TO BE LIGHT TO MODERATE AND SEAS ARE CAPPED BELOW THE ADVISORY CRITERION. WE CONTINUE TO FORECAST A CHANCE OF SHOWERS AND THUNDERSTORMS, ESPECIALLY IN THE AFTERNOON AND EVENING PERIODS, AND WE CONTINUE TO FORECAST SOME FOG EARLY IN THE FORECAST, ESPECIALLY IN THE OVERNIGHT AND MORNING PERIODS. && .HYDROLOGY... PRECIPITABLE WATER VALUES WILL CONTINUE TO RUN NEAR 2.0 INCHES TONIGHT RIGHT THROUGH TUESDAY. GIVEN THE WEAK WIND FLOW, ANY STRONGER CONVECTIVE ELEMENTS WILL BE CAPABLE OF PRODUCING LOCALLY TORRENTIAL RAINFALL AS THEY SLOWLY PROPAGATE. AS A RESULT, LOCALIZED FLOODING WILL BE POSSIBLE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE NEAR TERM...GORSE SHORT TERM...GORSE LONG TERM...GORSE/HPC AVIATION...DELISI MARINE...DELISI HYDROLOGY...GORSE
Hazardous weather outlook, Jul 6, 4:12 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 412 PM EDT SUN JUL 6 2008 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-071000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 412 PM EDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT SOME SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL, ESPECIALLY INTO THIS EVENING. LOCALIZED STREET AND POOR DRAINAGE FLOODING IS POSSIBLE AS IS ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY. AS A RESULT, THE HEAT INDICES ARE FORECAST TO GET INTO THE MID AND UPPER 90S DURING THE AFTERNOON HOURS OF BOTH TUESDAY AND WEDNESDAY IN THE HIGHLY URBANIZED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-470-071000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- 412 PM EDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS INTO THIS EVENING MAY PRODUCE FREQUENT CLOUD TO SURFACE LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GORSE/MPD
In the hours before
Special weather statement, Jul 6, 1:34 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 134 PM EDT SUN JUL 6 2008 DEZ001>004-MDZ015-019-020-NJZ016-021>024-061930- ATLANTIC-ATLANTIC COASTAL CAPE MAY-CAPE MAY-CAROLINE-CUMBERLAND- DELAWARE BEACHES-INLAND SUSSEX-KENT-NEW CASTLE-QUEEN ANNES-SALEM- TALBOT- 134 PM EDT SUN JUL 6 2008 ...STRONG THUNDERSTORMS WILL TORRENTIAL DOWNPOURS WILL AFFECT PARTS OF ATLANTIC...CAPE MAY...CAROLINE...CUMBERLAND...KENT...NEW CASTLE...QUEEN ANNES...SALEM...SUSSEX AND TALBOT COUNTIES... AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN AN AREA FROM 9 MILES SOUTHWEST OF EASTON TO 6 MILES WEST OF DOVER TO 21 MILES SOUTHEAST OF GEORGETOWN...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR HILLSBORO...RODNEY VILLAGE AROUND 145 PM...DOVER DOWNS...CORDOVA AROUND 200 PM...BIG STONE BEACH...JUMPTOWN AROUND 215 PM...LEWES...HARTLY AROUND 230 PM...WOODLAND BEACH AND TEMPLEVILLE AROUND 245 PM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...OVER AN INCH PER HOUR...AND WILL CAUSE WATER TO POND ON ROADS, LOW LYING AREAS AND UNDERPASSES AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. EXPECT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT DRIVE ON ROADS PRONE TO POOR DRAINAGE FLOODING. TFG
Special weather statement, Jul 6, 3:16 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 316 PM EDT SUN JUL 6 2008 DEZ001-002-MDZ008-012-015-020-NJZ016-021-062215- CAROLINE-CECIL-CUMBERLAND-KENT-NEW CASTLE-QUEEN ANNES-SALEM- 316 PM EDT SUN JUL 6 2008 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CAROLINE...CECIL...CUMBERLAND...KENT...NEW CASTLE...QUEEN ANNES AND SALEM COUNTIES... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF CENTREVILLE...MOVING NORTH AT 10 MPH. THE THUNDERSTORM WILL BE NEAR GOLDSBORO...STARKEY CORNER AROUND 330 PM...HENDERSON...CHURCH HILL AROUND 345 PM...BARCLAY... TEMPLEVILLE AROUND 400 PM...SUDLERSVILLE AROUND 415 PM...CRUMPTON AND HARTLY AROUND 430 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL AMOUNTS OF AN INCH TO TWO PER HOUR HAVE BEEN COMMON WITH THE STRONGEST STORMS IN THE DELMARVA. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. TFG
Special weather statement, Jul 6, 3:40 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 PM EDT SUN JUL 6 2008 NJZ013-015-019-020-PAZ068-069-071-062145- BUCKS-MERCER-MONTGOMERY-NORTHWESTERN BURLINGTON-OCEAN-PHILADELPHIA- WESTERN MONMOUTH- 340 PM EDT SUN JUL 6 2008 ...THUNDERSTORMS WILL AFFECT PARTS OF BUCKS...BURLINGTON...MERCER... MONMOUTH...MONTGOMERY...OCEAN AND PHILADELPHIA COUNTIES... AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF CAMDEN TO 17 MILES NORTHWEST OF TOMS RIVER...MOVING NORTHWEST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR MCGUIRE AFB...MOORESTOWN-LENOLA AROUND 345 PM...MAPLE SHADE...GEORGETOWN AROUND 400 PM...PALMYRA...IMLAYSTOWN AROUND 415 PM...WISSINOMING...TACONY AROUND 430 PM...ANDALUSIA AND CROSSWICKS AROUND 445 PM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADWAYS AND POOR DRAINAGE AREAS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. PLEASE TAKE ROADWAYS NOT PRONE TO FLOODING. EXPECT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. TFG
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:57 PM EDT | Special Marine Warning | PHI | 86 min | |
| Jul 6, 3:48 PM EDT | Flash Flood Warning | PHI | Burlington | 104 min |
| Jul 6, 4:53 PM EDT | Flash Flood Warning | PHI | Mercer | 59 min |
| Jul 6, 5:17 PM EDT | Flash Flood Warning | PHI | Camden | 71 min |
Nearby
Areal Flood Advisories in Pennsylvania, 2008Areal Flood Advisories in New Jersey, 2008Every areal flood advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.